Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 103, NWS Bismarck, ND

July 6, 20166 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2016, 5:39 PM MDT for 6 counties in North Dakota. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2016, 5:39 PM MDT (23:39 UTC)
Expired
Jul 6, 2016, 6:30 PM MDT
In force
51 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Adams County, ND, Grant County, ND, Hettinger County, ND, Morton County, ND, Sioux County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 119 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:46 PM MDTTSTM WND GST 60Mott, NDONGOING AT TIME OF REPORT AND RAIN HAD JUST STARTED.
Jul 6, 5:59 PM MDTTSTM WND GST 701 Nw Hettinger, NDASOS STATION HETTINGER MUNICIPAL AIRPORT /HEI/.
Jul 6, 5:59 PM MDTNON-TSTM WND GST 701 Nw Hettinger, NDASOS STATION HETTINGER MUNICIPAL AIRPORT /HEI/.
Jul 6, 6:00 PM MDTTSTM WND GST 70Mott, NDTREES DOWN.
Jul 6, 6:40 PM MDTTSTM WND GST 603 Ne Heil, NDTORRENTIAL RAIN ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 12:55 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

743 
WUUS53 KBIS 062339
SVRBIS
NDC001-037-041-059-085-089-070030-
/O.NEW.KBIS.SV.W.0103.160706T2339Z-160707T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HETTINGER COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EASTERN STARK COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  SOUTHWESTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  ADAMS COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 730 PM CDT/630 PM MDT/

* AT 638 PM CDT/538 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 7 MILES SOUTH OF GLADSTONE TO 5 MILES
  SOUTHWEST OF MOTT TO HETTINGER...MOVING EAST AT 60 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MOTT AROUND 545 PM MDT. 
  NEW LEIPZIG AROUND 600 PM MDT. 
  HEART BUTTE DAM AROUND 615 PM MDT. 
  ALMONT AROUND 625 PM MDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BURT... PORCUPINE...RALEIGH...BUCYRUS...HAVELOCK...LARK...
LEITH...LEFOR AND HEIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4596 10293 4634 10281 4694 10289 4670 10117
      4613 10106 4594 10118
TIME...MOT...LOC 2338Z 281DEG 50KT 4677 10251 4634 10243 4600 10263 

HAIL...0.75IN
WIND...70MPH
 
$$

ACOOP
2 follow-up statements
397 
WWUS53 KBIS 062356
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT WED JUL 6 2016

NDC001-037-041-059-085-089-070030-
/O.CON.KBIS.SV.W.0103.000000T0000Z-160707T0030Z/
HETTINGER ND-GRANT ND-STARK ND-SIOUX ND-ADAMS ND-MORTON ND-
656 PM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
CDT/630 PM MDT/ FOR HETTINGER...GRANT...EASTERN STARK...SOUTHWESTERN
SIOUX...ADAMS AND CENTRAL MORTON COUNTIES...

AT 655 PM CDT/555 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 9 MILES SOUTH OF RICHARDTON TO 7 MILES SOUTHEAST
OF MOTT TO NEAR HAYNES...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  NEW LEIPZIG AROUND 605 PM MDT. 
  HEART BUTTE DAM AROUND 625 PM MDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BURT...PORCUPINE...RALEIGH...BUCYRUS...HAVELOCK...LARK AND LEITH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4596 10293 4634 10281 4694 10289 4670 10117
      4613 10106 4594 10118
TIME...MOT...LOC 2355Z 280DEG 44KT 4674 10229 4631 10219 4597 10241 

HAIL...0.88IN
WIND...70MPH
 
$$

ACOOP/CK
323 
WWUS53 KBIS 070011
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
711 PM CDT WED JUL 6 2016

NDC001-037-041-059-085-089-070030-
/O.CON.KBIS.SV.W.0103.000000T0000Z-160707T0030Z/
HETTINGER ND-GRANT ND-STARK ND-SIOUX ND-ADAMS ND-MORTON ND-
711 PM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
CDT/630 PM MDT/ FOR HETTINGER...GRANT...EASTERN STARK...SOUTHWESTERN
SIOUX...ADAMS AND CENTRAL MORTON COUNTIES...

AT 710 PM CDT/610 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 12 MILES SOUTHWEST OF GLEN ULLIN TO 9 MILES
SOUTHWEST OF NEW LEIPZIG TO HAYNES...MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  NEW LEIPZIG AROUND 620 PM MDT. 
  HEART BUTTE DAM AROUND 625 PM MDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BURT...PORCUPINE...RALEIGH...BUCYRUS...HAVELOCK...LARK AND LEITH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4596 10293 4634 10281 4694 10289 4670 10117
      4613 10106 4594 10118
TIME...MOT...LOC 0010Z 278DEG 39KT 4671 10205 4632 10213 4598 10249 

HAIL...0.75IN
WIND...70MPH
 
$$

ACOOP/CK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:25 PM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 6, 2:25 PM MDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
325 PM CDT WED JUL 6 2016

.SHORT TERM...(This evening through Thursday)
Issued at 325 PM CDT Wed Jul 6 2016

The focus of the short term forecast period through Thursday night
is on the potential for showers and storms, including determining
the extent and amount of rain that will fall.

There is a risk of severe thunderstorms in southwestern ND through
the early evening. There remains uncertainty regarding the amount
of destabilization that will occur in southwestern ND as surface
observations through 20 UTC show only slow and fragmented moisture
advection, with some pockets of sub-50 F dewpoints still in place.
However, vigorous convection has developed upstream in eastern MT
and is propagating toward southwest ND. RAP guidance calls for 500
to 1000 J/kg of MLCAPE developing across southwest ND if dewpoints
do manage to rise further into the 50s F. Combined with effective
bulk wind differences around 50 kt, we had enough confidence in a
severe risk to issue a severe thunderstorm watch in collaboration
with SPC. We considered adding Stark and Hettinger Counties into
the initial watch, too, but chose to refrain from doing so at this
point given uncertainties about the downstream destabilization,
especially once stronger convection initiates across SD and
potentially further disrupts moisture advection. We will watch
trends and may add those counties into the watch later if
necessary.

In general, we expect the intensity of convection to diminish the
further east it propagates, particularly if the aforementioned
moisture disruption occurs. Recent HRRR and ESRL-HRRR simulations
support that notion, though they do suggest showers and sub-severe
storms will move all the way through south central ND during the
evening.

This wave of convection was incited by a lead shortwave trough in
advance of the stronger wave and mid-level low viewed on moisture
channel imagery over northwest MT this afternoon. The 12 UTC GFS,
NAM, and GFS remained consistent in shifting that much stronger
core of dynamic forcing across ND late tonight and Thursday. We
did note a subtle trend in the global model consensus toward a
further-northwest track of the mid-level 700 to 500 MB low as it
tracks across the state, which does increase uncertainty in the
amount of precipitation that may fall across southwestern ND as
a mid-level dry slot may move across that area rather quickly in
the daytime. Confidence in beneficial rainfall remains greatest
over north central and east central ND from Minot to Jamestown.
That's the area in which the 12 UTC multi-model consensus still
supports 0.50 inches or more of rain during the day Thursday. We
expect some thunderstorms, too, given MUCAPE of 500-1000 J/kg on
model-forecast soundings. Interestingly, the slightly further
northwest track of the mid-level wave and resultant shift in the
mid-level dry slot may allow greater destabilization to occur in
the James River valley than earlier anticipated. Point soundings
taken at Jamestown from the 12 UTC NAM support MUCAPE to nearly
1500 J/kg, and despite messy wind profiles which yield hodograph
structures that favor multi-cell modes, the soundings are loose
analogs to marginally-severe storms. Thus, a conditional risk of
strong to severe storms exists in the James River valley during
the afternoon hours Thursday if enough diabatic heating occurs
amid cloud breaks to destabilize the boundary layer. Confidence
in that occurring is modest at best, though.

The chance of precipitation will quickly wind down on Thursday
night as the shortwave trough axis moves east of the area.

.LONG TERM...(Thursday night through Wednesday)
Issued at 325 PM CDT Wed Jul 6 2016

Main highlight continues to center on a potent closed mid/upper low
across the intermountain west Sunday, then progressing northeast
slides into southeast Montana Monday. The track of the low through
18z Monday very similar between the GFS and ECMWF. However
thereafter, the GFS is slower with a northeast movement into
southeast Saskatchewan and southern Manitoba Monday through
Wednesday.

Prior the weekend, a transitory mid and upper level ridge slides
across western and central ND Friday resulting in a dry day. This
will be short lived as a brief period of southeast to southerly
return flow sets up in western ND Friday night, then translates
intermountain west ND Saturday. A couple of mid level shortwaves
ejecting out from the aforementioned upper low will shift through
Saturday into Saturday night creating some chances for showers and
thunderstorms.

However, the severe thunderstorm potential trend continues by SPC
for Day 5, Sunday. This depends on the placement of an inverted
surface trough and associated low pressure which is forecast to
reside in eastern Montana Sunday into Sunday night. Strong low level
jet of 50kt to 60kt at 850mb is forecast to develop across western
and central ND Sunday night. Sample GFS NSharp soundings across
central ND Sunday night shows an elevated mixed layer lowering to
approximately 4000ft to 4500 AGL. Elevated convection could become
quite vigorous given the strong moisture advection in combination
with a lead shortwave scooting north from South Dakota.

Monday through Wednesday will be dictated by how the upper low
migrates across southern Canada as to the threat of showers and
possible thunderstorms across mainly northern North Dakota. This
could be farther north or south depending on the track of the upper
low. The pattern does favor breezy to windy conditions for much of
the time during the Monday through Wednesday timeframe.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 325 PM CDT Wed Jul 6 2016

Showers and a few thunderstorms will gradually spread over
western and central North Dakota this afternoon, from eastern
Montana and northwestern South Dakota. Expect more numerous
showers with embedded thunderstorms in the overnight and morning
hours. VFR conditions should prevail until around 12z Thursday,
when ceilings at KISN/KDIK/KMOT will likely lower into MVFR
categories. Isolated IFR visibilities and gusty winds cannot be
ruled out under any heavier thunderstorms cores.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...CJS
LONG TERM...KS
AVIATION...ZH
Hazardous weather outlook, Jul 6, 2:32 PM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
332 PM CDT WED JUL 6 2016

NDZ031>033-040-041-043-044-072045-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
232 PM MDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG TO SEVERE STORMS WILL MOVE ACROSS SOUTHWEST NORTH
DAKOTA THIS AFTERNOON AND EARLY EVENING. LARGE HAIL AND DAMAGING
WINDS ARE POSSIBLE WITH A FEW OF THE STORMS.

THERE IS A CHANCE OF STORMS TONIGHT...BUT NO SEVERE WEATHER IS
EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THEN AGAIN
SATURDAY THROUGH TUESDAY. CURRENT INDICATIONS ARE THAT THERE IS A
CHANCE OF SEVERE STORMS ON SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

NDZ025-037-047-048-050-051-072045-
FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
332 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF STRONG AND ISOLATED SEVERE THUNDERSTORMS ON
THURSDAY.

THERE IS THEN A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY.
CURRENT INDICATIONS ARE THAT THERE IS A CHANCE OF SEVERE STORMS ON
SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-017>023-034>036-042-045-046-072045-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-
332 PM CDT WED JUL 6 2016 /232 PM MDT WED JUL 6 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THEN AGAIN
SATURDAY THROUGH TUESDAY. CURRENT INDICATIONS ARE THAT THERE IS
A CHANCE OF SEVERE STORMS ON SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CJS

In the hours before

Special weather statement, Jul 6, 5:08 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
508 PM MDT WED JUL 6 2016

NDZ033-040-041-044-070000-
ADAMS ND-STARK ND-HETTINGER ND-SLOPE ND-
508 PM MDT WED JUL 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HETTINGER...EASTERN
SLOPE...SOUTHERN STARK AND NORTH CENTRAL ADAMS COUNTIES UNTIL 600 PM
MDT...

AT 507 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES SOUTH OF SOUTH HEART TO NEAR NEW
ENGLAND TO 15 MILES NORTHEAST OF SCRANTON. MOVEMENT WAS EAST AT 30
MPH.

HALF INCH HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MOTT...NEW ENGLAND...REGENT...BURT...HAVELOCK...
DICKINSON REGIONAL AIRPORT AND LEFOR.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4632 10313 4659 10302 4686 10311 4676 10222
      4642 10210 4609 10231
TIME...MOT...LOC 2307Z 284DEG 27KT 4678 10300 4658 10293 4635 10301

ACOOP/CK
Local storm report, Jul 6, 5:12 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
612 PM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HEAVY RAIN       8 ESE SUNSET BUTTE      46.12N 103.66W
07/06/2016  M1.10 INCH       BOWMAN             ND   CO-OP OBSERVER

            1.10 INCHES FELL WITHIN 10 MINUTES. NO
            FLOODING NOTED.

&&

KS
Local storm report, Jul 6, 5:13 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
613 PM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             13 NNE RHAME            46.41N 103.58W
07/06/2016  E1.00 INCH       SLOPE              ND   PUBLIC

            MOSTLY PEA SIZED HAIL COVERED THE GROUND
            WITH A FEW QUARTER SIZED HAIL.

&&

MM
Local storm report, Jul 6, 5:15 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
615 PM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     2 SW BOWMAN             46.17N 103.42W
07/06/2016  E50 MPH          BOWMAN             ND   TRAINED SPOTTER

            .

&&

KS
Local storm report, Jul 6, 5:20 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
620 PM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     7 WNW NEW ENGLAND       46.58N 103.00W
07/06/2016  E50 MPH          SLOPE              ND   TRAINED SPOTTER

            .

&&

KS
Special weather statement, Jul 6, 5:33 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
633 PM CDT WED JUL 6 2016

NDZ031>033-040-041-043-044-070145-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...NEW ENGLAND...BOWMAN...HETTINGER
533 PM MDT WED JUL 6 2016

THUNDERSTORMS MOVING ACROSS SOUTHWEST NORTH DAKOTA HAVE PRODUCED
GUSTY WINDS UP TO 55 MPH ALONG AND BEHIND THE STORMS. EXPECT THE
STRONG WINDS TO CONTINUE WITH GUSTS UP TO 55 MPH FOR UP TO ONE
HOUR AFTER THE INITIAL STORMS PASS.

CK/AC

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:12 PM MDTSpecial Weather StatementBISWells18 min
Jul 5, 7:17 PM MDTSpecial Weather StatementBISBurke28 min
Jul 5, 7:47 PM MDTSpecial Weather StatementBISFoster28 min
Jul 6, 2:34 PM MDTSevere Thunderstorm WarningBISGolden Valley56 min
Jul 6, 3:06 PM MDTSpecial Weather StatementBISBowman, Slope39 min
Jul 6, 3:22 PM MDTSpecial Weather StatementBISBillings38 min
Jul 6, 3:40 PM MDTSpecial Weather StatementBISBillings, Bowman, Golden Valley, Slope50 min
Jul 6, 3:50 PM MDTSevere Thunderstorm WarningBISBowman, Slope55 min
Jul 6, 4:27 PM MDTSevere Thunderstorm WarningBISAdams, Bowman, Slope63 min
Jul 6, 5:08 PM MDTSpecial Weather StatementBISHettinger52 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.